Abstract - Spinal epidural haematoma due to anticoagulant therapy: a case report and literature review
< Back
[PDF]
Ohnmar Htwe, Amaramalar Selvi Naicker, Tan Sook Pei

This case report is to enlighten the awareness on Spinal Epidural haematoma due to warfarin. A -58 year-old man who had been on prophylactic anticoagulant therapy after aortic valve replacement since 1998, had presented with acute onset of reduced sensation and weakness in both lower extremities 3 days prior to the admission to our centre. His prothrombin time (PT) was 46.8 seconds, international normalized ratio (INR) was 5.11, and activated partial thromboplastin time (APTT) was 167.6 seconds (control, 31.3-46.1 seconds). Magnetic resonant imaging scan revealed haematoma in post epidural space at the level of Lumbar 2 and 3. He underwent evacuation and posterior instrumentation on the 6th day. Spinal epidural haematoma should be included in the differential diagnosis of progressive spinal cord and nerve root compression in patients whom are receiving anticoagulant therapy. Prompt diagnosis and early surgical decompression would positively lead to a good outcome.
Keywords: Spinal epidural haematoma, Anticoagulants, Warfarin, Spinal cord compression.

Volume 13, Number 3 (2016)

The journal is currently indexed/included in Emerging Sources Citation IndexCrossRefBioline International, Chemical Abstracts Service, CINAHL Information System, EBSCO, Swets Information Services, Index Copernicus, SCOPUS, EMBASE, Turkiye Citation Index and TUBITAK ULAKBIM Turkish Medical Database.

  • Journal Search - IP & Science - Thomson Reuters
  • SCImago Journal & Country Rank
  • Turk Medline
  • Crossref
  • Scopus
  • Ulakbim
  • Türkiye Atıf Dizini
  • EBSCO
Other Journals